Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Computing the integer partition function
HTML articles powered by AMS MathViewer

by Neil Calkin, Jimena Davis, Kevin James, Elizabeth Perez and Charles Swannack PDF
Math. Comp. 76 (2007), 1619-1638 Request permission


In this paper we discuss efficient algorithms for computing the values of the partition function and implement these algorithms in order to conduct a numerical study of some conjectures related to the partition function. We present the distribution of $p(N)$ for $N \le 10^9$ for primes up to $103$ and small powers of $2$ and $3$.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2000): 05A17, 11P81, 11P83
  • Retrieve articles in all journals with MSC (2000): 05A17, 11P81, 11P83
Additional Information
  • Neil Calkin
  • Affiliation: Department of Mathematical Sciences, Clemson University, Clemson, South Carolina 29634-0975
  • Email:
  • Jimena Davis
  • Affiliation: Department of Mathematics, North Carolina State University, Raleigh, North Carolina 27695
  • Email:
  • Kevin James
  • Affiliation: Department of Mathematical Sciences, Clemson University, Clemson, South Carolina 29634-0975
  • MR Author ID: 629241
  • Email:
  • Elizabeth Perez
  • Affiliation: Applied Mathematics and Statistics, The Johns Hopkins University, G.W.C. Whiting School of Engineering, 302 Whitehead Hall, 3400 North Charles Street, Baltimore, Maryland 21218-2682
  • Email:
  • Charles Swannack
  • Affiliation: Department of Electrical and Computer Engineering, Clemson University, Clemson, South Carolina 29634
  • Address at time of publication: Department of Electrical Engineering and Computer Science, Massachusetts Institute of Technology, Cambridge, Massachusetts 02139
  • Email:
  • Received by editor(s): March 11, 2005
  • Received by editor(s) in revised form: July 10, 2006
  • Published electronically: February 28, 2007
  • Additional Notes: The authors were partially supported by NSF grant DMS-0139569
    The third author was partially supported by NSF grant DMS-0090117
  • © Copyright 2007 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Math. Comp. 76 (2007), 1619-1638
  • MSC (2000): Primary 05A17; Secondary 11P81, 11P83
  • DOI:
  • MathSciNet review: 2299791